Alert archive / Kansas / Red Flag Warnings in 2007
Red Flag Warning 9, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Nov 4, 2007, 12:41 PM CST for 8 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Yuma County, Colorado. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2007, 12:41 PM CST (18:41 UTC)
- Expired
- Nov 4, 2007, 7:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Goodland, KS
Counties Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Graham County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 75 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 6.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2359 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 319 m²/s²
- 0-3 km storm-relative helicity
- 381 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KGLD 041841 RFWGLD RED FLAG WARNING NATIONAL WEATHER SERVICE GOODLAND KS 1141 AM MST SUN NOV 4 2007 ...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THE DAY... .WIDESPREAD RELATIVE HUMIDITIES FALLING TO LESS THAN 10 PERCENT WILL OCCUR TODAY. SOUTHWESTERLY WINDS OF 15 TO 20 MPH GUSTS TO 25 MPH WILL COMBINE WITH THE VERY DRY AIR TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS TODAY. COZ252-KSZ001>003-013-014-NEZ079>081-050100- /O.NEW.KGLD.FW.W.0009.071104T1841Z-071105T0100Z/ YUMA-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-THOMAS-DUNDY-HITCHCOCK- RED WILLOW- 1141 AM MST SUN NOV 4 2007 /1241 PM CST SUN NOV 4 2007/ ...RED FLAG WARNING IN EFFECT UNTIL 6 PM MST /7 PM CST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM MST /7 PM CST/ THIS AFTERNOON. UNSEASONABLY WARM TEMPERATURES WILL COMBINE WITH A VERY DRY AIRMASS TO DRIVE RELATIVE HUMIDITIES TO BELOW 10 PERCENT AT TIMES THIS AFTERNOON. SOUTHWESTERLY WINDS OF 15 TO 20 MPH WITH GUSTS TO 25 MPH WILL CONTINUE THROUGH THE DAY...WITH STRONGER WINDS DEVELOPING ALONG THE KANSAS AND COLORADO BORDER THIS AFTERNOON AND WINDS WEAKENING SLIGHTLY TO THE SOUTH. THE COMBINATION OF VERY DRY AIR AND GUSTY WINDS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH...AND ALL OUTDOOR BURNING SHOULD BE AVOIDED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JRM
1 follow-up statement
000 WWUS83 KGLD 042012 RFWGLD RED FLAG WARNING NATIONAL WEATHER SERVICE GOODLAND KS 112 PM MST SUN NOV 4 2007 ...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THE DAY... .WIDESPREAD RELATIVE HUMIDITIES FALLING TO LESS THAN 10 PERCENT WILL OCCUR TODAY. SOUTHWESTERLY WINDS OF 15 TO 20 MPH GUSTS UP TO 30 MPH WILL COMBINE WITH THE VERY DRY AIR TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS TODAY. KSZ004-015-016-050100- /O.EXA.KGLD.FW.W.0009.000000T0000Z-071105T0100Z/ NORTON-SHERIDAN-GRAHAM- 212 PM CST SUN NOV 4 2007 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CST THIS EVENING. UNSEASONABLY WARM TEMPERATURES WILL COMBINE WITH A VERY DRY AIRMASS TO DRIVE RELATIVE HUMIDITIES TO BELOW 10 PERCENT AT TIMES THIS AFTERNOON. SOUTHWESTERLY WINDS OF 15 TO 20 MPH WITH GUSTS TO 25 MPH WILL CONTINUE THROUGH THE DAY. ALTHOUGH WINDS MAY WEAKEN SLIGHTLY NEAR A SURFACE TROUGH AS IT SHIFTS SOUTH ACROSS THE AREA. WINDS WILL SHIFT TO THE WEST BEHIND THE TROUGH AND INCREASE TO 15 TO 20 MPH WITH GUSTS TO 30 MPH. THE COMBINATION OF VERY DRY AIR AND GUSTY WINDS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH...AND ALL OUTDOOR BURNING SHOULD BE AVOIDED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ COZ252-KSZ001>003-013-014-NEZ079>081-050100- /O.CON.KGLD.FW.W.0009.000000T0000Z-071105T0100Z/ YUMA-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-THOMAS-DUNDY-HITCHCOCK- RED WILLOW- 112 PM MST SUN NOV 4 2007 /212 PM CST SUN NOV 4 2007/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST /7 PM CST/ THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST /7 PM CST/ THIS AFTERNOON. SOUTHERLY WINDS OF 15 TO 25 MPH WITH GUSTS TO 30 MPH WILL CONTINUE THROUGH THE AFTERNOON AHEAD OF A SURFACE TROUGH. RELATIVE HUMIDITY VALUES LESS THAN 15 PERCENT...AND AS LOW AS 6 PERCENT HAVE BEEN OBSERVED ACROSS THE AREA. THE COMBINATION OF VERY DRY AIR AND GUSTY WINDS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH...AND ALL OUTDOOR BURNING SHOULD BE AVOIDED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JRM
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Nov 4, 11:46 AM CST, 55 minutes earlier.
Area forecast discussion, Nov 4, 11:46 AM CST, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1046 AM MST SUN NOV 4 2007 .DISCUSSION... MAIN CONCERNS ARE FIRE WX THROUGH THE AFTERNOON. MODIFIED FCST SOUNDINGS...AS WELL AS CURRENT TRENDS SUGGEST TEMPS MAY FLIRT WITH 80 DEGREES BY THE AFTERNOON...WHICH IS NEAR RECORD TERRITORY IN A FEW PLACES. MORNING MODELS DONT HAVE ANY HANDLE ON MOISTURE PROFILES ACROSS THE CWA...AND ALREADY ARE NEARLY 10-15 DEGREES OF IN SOME LOCATIONS. WITH LITTLE IN THE WAY OF AN AIRMASS CHANGE....MINUMUM TDS SHOULD BE NEAR YESTERDAYS VALUES OR LOWER...WHICH WOULD YIELD SINGLE DIGIT TDS AND RHS ACROSS MUCH OF THE AREA. THE ONLY WILD CARD AGAINST AN RFW IS THE WIND...WHICH WAS VERY MARGINAL YESTERDAY. A FEW LOCATIONS ALREADY GETTING CLOSE TO GUST CRITERIA BUT AT THE MOMENT HIGHER SPEEDS PRETTY ISOLATED. WITH DEEP MIXING...NOT UNREASONABLE FOR STRONGER GUSTS TO DEVELOP IN THE AFTERNOON. BEST CHANCE FOR WINDS LOOKS TO BE IN THE NORTH WHERE 20-30KTS OF WIND PRESENT ATOP THE BOUNDARY LAYER. AM LEANING TOWARDS A WARNING BASED ON THE VERY LOW RH AND THE DURATION OF CRITICAL RH VALUES...BUT WILL WAIT AN MONITOR WIND TRENDS TO SEE IF STRONGER GUSTS BECOME MORE WIDESPREAD TODAY. .AVIATION... VFR CONDITIONS EXPECTED THROUGH THE EVENING BEFORE A STRONG COLD FRONT SWEEPS ACROSS THE AREA. WINDS WILL SHIFT TO THE NORTHWEST WITH GUSTS TO AROUND 30 KTS AFTER 06Z. MVFR STRATUS DECK POSSIBLE AFTER 14Z AFTER COOLER AIR BUILDS INTO THE AREA. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && JRM
Hazardous weather outlook, Nov 4, 11:53 AM CST, 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1053 AM MST SUN NOV 4 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-051300- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1053 AM MST SUN NOV 4 2007 /1153 AM CST SUN NOV 4 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THE FIRE DANGER INDEX WILL BE EXTREME THIS AFTERNOON. RELATIVE HUMIDITY VALUES WILL FALL TO 10 PERCENT OR LESS AS TEMPERATURES RISE TO NEAR RECORD VALUES IN THE UPPER 70S. ANY OUTDOOR FIRES WILL IGNITE EASILY AND SPREAD QUICKLY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. JRM
Nearby
Red Flag Warnings in Kansas, 2007Red Flag Warnings in Nebraska, 2007Red Flag Warnings in Colorado, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.